Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 394, NWS Atlanta, GA

July 5, 2008Sumter County, Webster County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2008, 2:40 PM EDT for Sumter County, Webster County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2008, 2:40 PM EDT (18:40 UTC)
Expired
Jul 5, 2008, 3:08 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Sumter County, GA, Webster County, GA

The radar

The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 051840
SVRFFC
GAC261-307-051930-
/O.NEW.KFFC.SV.W.0394.080705T1840Z-080705T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY IN WEST CENTRAL GEORGIA
  WEBSTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR PLAINS...
  MOVING EAST AT 22 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AMERICUS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3193 8441 3195 8443 3193 8444 3193 8463
      3211 8463 3216 8411 3205 8400 3191 8404
TIME...MOT...LOC 1840Z 266DEG 19KT 3201 8446

$$
1 follow-up statement
000 
WWUS52 KFFC 051908
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT SAT JUL 5 2008

GAC261-307-051916-
/O.CAN.KFFC.SV.W.0394.000000T0000Z-080705T1930Z/
SUMTER GA-WEBSTER GA-
306 PM EDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER AND SUMTER COUNTIES IS
CANCELLED...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. THE 
STORM WAS LOCATED ACROSS NORTH SUMTER COUNTY AND MOVING EAST AT 15 
MPH. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3193 8441 3195 8443 3193 8444 3193 8463
      3211 8463 3216 8411 3205 8400 3191 8404
TIME...MOT...LOC 1906Z 268DEG 24KT 3209 8425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:25 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 5, 11:25 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT SAT JUL 5 2008

.UPDATE...
MORNING SOUNDINGS SHOW DEEP TROPICAL MOISTURE IN PLACE WITH MODERATE
INSTABILITIES OF 2000-3000 CAPES AND -5 LIS PROGGED BY EARLY
AFTERNOON. SATL WATER VAPOR SHOWS WEAK DISTURBANCES TRACKING THRU
THE BASE OF A LONGWAVE TROUGH NEARLY OVERHEAD. LATEST RADAR SHOWS A
CLUSTER OF STORMS OVER CENTRAL ALABAMA AND QUICKLY MOVING EASTWARD.
ALL ABOVE SUGGEST AN UPDATE TO INCREASE RAIN CHANCES THIS AFTERNOON
IS WARRANTED. WILL SHOW 50-60% RAIN CHANCES FOR MOST AREAS...WITH
HIGHER POPS GENERALLY ALONG AND SOUTH OF A CARROLLTON TO SPARTA
LINE. WILL ALSO TWEAK HIGHS DOWN A DEGREE OR SO OVER THE SOUTH AND
SOUTHEAST REACHES OF THE FORECAST AREA WHERE MID 90S ARE CURRENTLY
ADVERTISED. THE DEEP MOISTURE AND WARM MID LEVEL AIR WILL ALL SERVE
TO HINDER STRONG DOWNBURST WIND AND HAIL THREAT TODAY. HOWEVER...
COULD SEE ISOLATED STRONG PULSE STORMS WITH WIND GUST OF 35-40 MPH.
/39

---------------------------PREVIOUS DISCUSSION---------------
.SHORT TERM /TODAY THROUGH MONDAY/...
SOME DISCREPANCIES NOTED IN SHORT TERM MODELS HANDLING OF LONG
WAVE TROUGH OVER THE EASTERN U.S. NAM DEVELOPS LOW DEEPER AND
FURTHER SOUTH THAN GFS/ECMWF. NAM INITIALIZED WEAK IMPULSE
ASSOCIATED WITH SHOWERS MOVING ACROSS NORTHERN ALABAMA BETTER
THOUGH AND HAVE TAKEN A BLEND OF MODELS LEANING TOWARD NAM IN THE
EARLIER PERIODS AND TOWARD GFS SOLUTION BY END OF SHORT TERM AS IT
SHUNTS UPPER DYNAMICS NORTHWARD...BUILDING THE UPPER RIDGE WESTWARD
ON MONDAY.

FOR TODAY...WEAK IMPULSE MOVING ACROSS NORTHERN ALABAMA WILL
SHIFT SHOWERS INTO NORTH GEORGIA THROUGH THE MORNING HOURS. GOOD
MOISTURE REMAINS OVER THE AREA WITH PWS NEAR 1.85 AND SHOULD SEE
ANOTHER ROUND OF AFTERNOON/EVENING THUNDERSTORMS DEVELOP. AN
ISOLATED STORM COULD PULSE TO SEVERE CRITERIA...AS CAPES WILL BE
IN THE 2000-3000 RANGE WITH LIFTED INDICES OF -4 TO -6 BUT
ORGANIZED SEVERE IS NOT EXPECTED THIS AFTERNOON. AS THE LOW
ROTATES ACROSS PORTIONS OF THE FORECAST AREA TONIGHT...SHOWERS
WILL CONTINUE THROUGH THE OVERNIGHT HOURS WITH ANOTHER ROUND OF
AFTERNOON/EVENING CONVECTION...SIMILAR TO THIS AFTERNOON EXPECTED.
AS THE UPPER RIDGE BUILDS IN ON MONDAY CONVECTION SHOULD BECOME
MORE ISOLATED IN NATURE.

TOOK A BLEND OF MAV/MET TEMPERATURES THROUGH THE SHORT TERM BASED
UPON LOCAL BIASES.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN
ACROSS THE SOUTHEAST THROUGH THE EXTENDED PERIODS.  DEEP SOUTHWEST
FLOW WILL KEEP ENOUGH GULF MOISTURE ACROSS THE FORECAST AREA THAT
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE.
GUIDANCE TEMPERATURE CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS
THROUGH NEXT WEEK AND SEE NO REASON TO TOO MANY CHANGES TO EXTENDED
PERIODS.

&&
.AVIATION...
FEW SHOWERS SKIRTING ACROSS PORTIONS OF NORTH GEORGIA THIS
MORNING...SHOULD STAY NORTH OF METRO ATL TAF SITES. AT BEST MAY HAVE
TO CARRY VCSH AT RYY FOR AN HOUR OR SO THIS MORNING. LOOK FOR SCT
TSTORMS TO DEVELOP THIS AFTERNOON (MAINLY AFTER 17Z)...AS HEATING
BECOMES A MAJOR PLAYER. OTHERWISE LOOK FOR VARYING AMOUNTS OF MAINLY
MID/HIGH CLOUDS ACROSS THE THE COUNTY WARNING AREA THROUGH MID
MORNING...THEN SCT TO BKN CU IN THE 5 TO 6 THSD FT RANGE DEVELOPING
LATE MORNING AND INTO THE AFTERNOON. VSBYS GENERALLY UNRESTRICTED
EXCEPT POSSIBLY LOWERING TO AROUND 5 MILES IN FOG/HAZE AT FAVORED
LOCATIONS UNTIL AROUND 13Z....THEN POSSIBLY 1 TO 3 MILES IN TSTORMS
THIS AFTERNOON. SOUTHWEST WINDS 8 TO 10 KTS LOOK GOOD FOR MUCH OF
THE PERIOD...EXCEPT STRONGER/GUSTY IN AND AROUND TSTORMS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  67  86  68  89 /  40  40  40  30  20
ATLANTA         88  70  85  69  86 /  30  30  30  30  20
BLAIRSVILLE     82  63  83  60  86 /  40  40  30  30  20
CARTERSVILLE    88  65  87  65  88 /  40  30  30  30  20
COLUMBUS        91  71  89  70  92 /  30  30  40  30  20
GAINESVILLE     85  67  85  67  88 /  40  40  40  30  20
MACON           91  71  89  69  91 /  40  40  40  30  30
ROME            89  68  92  67  93 /  40  30  30  20  20
PEACHTREE CITY  89  66  86  66  87 /  30  30  30  30  20
VIDALIA         96  70  89  70  91 /  30  40  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jul 5, 5:21 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT SAT JUL 5 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
521 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT DRIFTING SOUTH FROM THE TENNESSEE VALLEY AND A PASSING
UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM DEVELOPMENT
ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE
HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORM THAT
DEVELOPS. THE GREATEST THREAT OF ISOLATED SEVERE STORMS WILL BE
NORTH OF A COLUMBUS TO MACON TO AUGUSTA LINE...DURING THE
AFTERNOON AND EVENING.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE AND A COLD FRONT PUSHING SOUTH FROM THE
TENNESSEE VALLEY WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. INSTABILITY
WILL BE MODERATE WITH CAPE VALUES FROM 1000 TO 2500...AND LIFTED
INDICES IN THE MINUS 2 TO MINUS 5 RANGE. A FEW OF THE THUNDERSTORMS
COULD BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING
THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 5, 2:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT SAT JUL 5 2008

GAZ090-091-102-103-051845-
211 PM EDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING
IN WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 245
PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BERGINSVILLE...AND MOVING EAST AT 22 MPH.

WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND PEA
SIZE HAIL ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER...STEWART...
CHATTAHOOCHEE AND MARION COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS
IN THE PATH OF THE STORM INCLUDE RENFROE... MANTA...BROOKLYN...
BERGINSVILLE...BUENA VISTA...DRANEVILLE AND DOYLE.
Special weather statement, Jul 5, 2:20 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT SAT JUL 5 2008

GAZ044-053>055-067-051845-
220 PM EDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...EXCESSIVE
LIGHTNING...HEAVY RAIN AND 40 MPH WINDS IN MERIWETHER...COWETA...
FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 245 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FAIRBURN TO 5 MILES WEST OF DURAND...MOVING
EAST AT 11 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MERIWETHER...COWETA...FAYETTE...CLAYTON AND FULTON COUNTIES
THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE STEPHENS CROSSROADS...SAINT MARKS...MADRAS...PALMETTO...
NEWNAN...LONE OAK...GRANTVILLE...FAIRBURN...EAST NEWNAN...MORELAND...
PRIMROSE...LUTHERSVILLE...THOMAS CROSSROADS...DURAND AND CANONGATE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 5, 2:23 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT SAT JUL 5 2008

GAZ036>038-049-050-059-060-051900-
223 PM EDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...EXCESSIVE
LIGHTNING...HEAVY RAIN AND 40 MPH WINDS IN PUTNAM...JASPER...
GREENE...MORGAN...OCONEE...OGLETHORPE AND CLARKE COUNTIES UNTIL 300
PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES EAST OF FARMINGTON TO 11 MILES WEST
OF FARRAR...MOVING EAST AT 21 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PUTNAM...JASPER...GREENE...MORGAN...OCONEE...OGLETHORPE AND
CLARKE COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE HARD LABOR CREEK STATE PARK...FARMINGTON...
RUTLEDGE...BOSTWICK...BISHOP...CENTENNIAL...APALACHEE...WRAYSWOOD...
STEPHENS...FARRAR...MADISON...PENNINGTON...MAXEYS...LEXINGTON AND
GRESHAMVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 5, 2:25 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT SAT JUL 5 2008

GAZ112-113-051900-
225 PM EDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING
IN TOOMBS AND MONTGOMERY COUNTIES UNTIL 300 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF
LYONS TO UVALDA...AND MOVING EAST AT 21 MPH.

WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS TOOMBS AND MONTGOMERY
COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE KIBBEE...VIDALIA...UVALDA...HIGGSTON...ALSTON...SOUTH
THOMPSON...SANTA CLAUS...LYONS...CEDAR CROSSING...OHOOPEE AND NEW
BRANCH.
Local storm report, Jul 5, 2:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             8 WSW PORTERDALE        33.53N 84.03W
07/05/2008  E0.75 INCH       NEWTON             GA   PUBLIC

0200 PM     HAIL             MCDONOUGH               33.45N 84.14W
07/05/2008  E0.75 INCH       HENRY              GA   PUBLIC

            HAIL LASTED APPROXIMATELY 5 MINUTES.

&&

MSR
Special weather statement, Jul 5, 2:34 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SAT JUL 5 2008

GAZ092-104-051900-
234 PM EDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS AND FREQUENT LIGHTNING
IN SUMTER AND SCHLEY COUNTIES UNTIL 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDING FROM NEAR WALLS
CROSSING TO NEAR PLAINS...AND MOVING EAST AT 28 MPH.

WIND GUSTS OF 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER AND SCHLEY
COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE WALLS CROSSING...PLAINS...ELLAVILLE...SUMTER...LA
CROSSE...ARLES...AMERICUS...LESLIE AND DE SOTO.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:51 PM EDTSevere Thunderstorm WarningFFCHenry, Morgan, Newton, Rockdale, Walton39 min
Jul 5, 1:57 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton29 min
Jul 5, 2:15 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Pulaski45 min
Jul 5, 2:37 PM EDTSevere Thunderstorm WarningFFCMacon8 min
Jul 5, 2:47 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach, Pulaski23 min
Jul 5, 2:51 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski, Wilcox28 min
Jul 5, 3:27 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Upson48 min
Jul 5, 3:39 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren, Wilkes30 min
Jul 5, 3:54 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe51 min
Jul 5, 4:02 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler26 min
Jul 5, 4:06 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Washington, Wilkinson39 min
Jul 5, 4:52 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee38 min
Jul 5, 4:59 PM EDTSevere Thunderstorm WarningFFCJefferson31 min
Jul 5, 5:30 PM EDTSevere Thunderstorm WarningFFCTroup29 min
Jul 5, 5:33 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.